Florida, 2005

Damaging Wind in Florida, August 9, 2005

August 9, 2005 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 9, 12:48 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 9, 12:48 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
148 PM EDT TUE AUG 9 2005

.DISCUSSION...RELATIVELY FLAT SYNOPTIC PATTERN OVERALL WILL
MAINTAIN NEAR CLIMATOLOGICAL WEATHER CONDITIONS ACROSS SOUTH
FLORIDA THROUGH MUCH OF THE WEEK. TROPICAL WAVE CURRENTLY IN THE
CARIBBEAN AROUND 70W SHOULD BRUSH BY SOUTH FLORIDA LATE WEDNESDAY
NIGHT INTO THURSDAY. LATEST MOS GUIDANCE DOES SHOW HIGHER POPS
THURSDAY AND SATELLITE IMAGERY SHOWS NUMEROUS SHOWERS/STORMS JUST
AHEAD OF THE WAVE AXIS. HAVE NUDGED UP POPS FOR THURSDAY AS A
RESULT. REMAINDER OF FORECAST LOOKS GOOD WITH A TREND TOWARD
A MORE EASTERLY FLOW AS RIDGE BEGINS TO BUILD OVER THE WESTERN
ATLANTIC SURFACE AND ALOFT.

&&

.MARINE...WINDS/SEAS WILL REMAIN ON THE LIGHT SIDE THROUGH THE
WEEK.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  91  77  90 /  40  50  30  50
FORT LAUDERDALE  79  90  79  91 /  40  50  30  50
MIAMI            79  91  79  91 /  40  50  30  50
NAPLES           77  91  78  91 /  20  40  30  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 9, 8:48 AM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
948 AM EDT TUE AUG 9 2005

FLZ063-066>075-100930-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
948 AM EDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...HIGH RISK OF LIGHTNING...

THUNDERSTORMS: NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS SOUTH FLORIDA AND CONTINUE INTO THE EVENING. THUNDERSTORMS
WILL DEVELOP LATE THIS MORNING ALONG THE GULF COAST SEA BREEZE AND
MOVE SLOWLY EAST...FAVORING THE INTERIOR AREAS OF SOUTH FLORIDA AND
THE LAKE OKEECHOBEE REGION DURING MID DAY. BY LATE
AFTERNOON...THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE METRO
ATLANTIC COASTAL COUNTIES AND LAST INTO THE EVENING HOURS. THE
THUNDERSTORMS WILL FINALLY BEGIN TO DIMINISH OVER LAND AREAS AROUND
9 PM. THE THUNDERSTORMS WILL PRODUCE BRIEF WIND GUSTS TO 35 MPH AND
LOCALLY HEAVY RAINS WITH ISOLATED SPOTS RECEIVING AS MUCH AS 3
INCHES. HOWEVER THE GREATEST DANGER WILL BE FREQUENT LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Aug 9, 2:07 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
307 PM EDT TUE AUG 9 2005

FLZ072-091930-
BROWARD METROPOLITAN-
307 PM EDT TUE AUG 9 2005

...STRONG THUNDERSTORM DEVELOPING NEAR SUNRISE...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUNRISE. THIS STORM WAS MOVING SLOWLY
NORTHEAST TOWARD TAMARAC.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

The radar

The Miami radar (KAMX), 67 km away, was scanning. The volume nearest the first event began at 19:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Broward

When
August 9, 2:13 PM EST
Where
Broward County, Tamarac
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
26.167, -80.167

A power pole was blown down near University Drive and Commercial Boulevard.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470229.